Hospital medication errors are making the news again and this time, unfortunately it involves the deaths of two children.
Hospital Officials confirmed that a baby died at Seattle Children’s Hospital after a worker gave out medicine despite not having the approval of a doctor. The baby died last month and follows another tragic case of a medication error at the same hospital. In that case, an 8-month-old girl died after a staffer gave her ten times the actual amount of calcium chloride she was supposed to receive.
High Profile Cases
You probably remember what could have been a tragedy for actor Dennis Quaid and his wife. Back in 2008, his newborn twins were hospitalized to treat a staph infection. At Cedars-Sinai Hospital, they were supposed to be given a pediatric blood thinner to stop any potential clots. Unfortunately, they were given two adult doses of a drug called Heparin. The massive amount of thinner made the babies blood the consistency of water and they began to bleed out.
Over the next 40 harrowing hours, the twins were given a drug to thicken their blood and the babies eventually stabilized and were sent home almost two weeks later fully recovered.
The Quaids were lucky, but many parents have felt the pain of losing a child because of a medication error. In 2007, the same thing happened at Methodist Hospital in Indianapolis. As many as six infants were given multiple adult doses of Heparin instead of the child dose. Three of the infants survived, three did not.
Medication errors have also been reported at pharmacies. One involved the chain drug store Walgreens, in this instance a jury found that a company pharmacist administered a patient a blood thinner medication to a 42 year-old female that was 10 times the strength her health care provider had actually prescribed. The company had to pay more than $25 million in damages.
As the example above show, medical mistakes, whether it’s the wrong amount of medication or the wrong blood type, errors can occur to any patient, despite their age. A Philadelphia Inquirer article reveal that in 2006, 11 hospital patients in Southeastern Pennsylvania passed away after receiving transfusions with the wrong blood type.
The feeling of satisfaction is very important for every person and when you are not happy and everything around makes you nervous – is a kind of depression. I described the situation I was in , and ,sincerely, this was very sad period in my life. I felt bad and only negative feelings were visiting my mind. Since I had some positive information about the effects of the Xanax (Alprazolam) from https://www.pharmacybc.com/xanax-alprazolam/ I started to use it after consulting with the doctor. After 2 weeks I felt the first positive affect of Xanax and it was great, even my family members approved that my behavior was changed from the first days of using Xanax.
According to the AHRQ, the Agency for Healthcare Research Quality, medical errors happen at an alarming rate, especially in children. In fact, medical errors are one of the nation’s leading causes of death and injury.
A 2001 study in the Journal of the American Medical Association compared medication errors between children and adults. The research showed that the rate for potentially negative medication occurrences was three times higher in children and even higher for babies in intensive care.
According to U.S. Food and Drug Administration, at least one person dies every day, and 1.3 million people are injured annually as the result of medication errors by pharmacies and hospitals.
Attorney Jeffrey Killino’s focus is on keeping kids safe and knows problems associated with your children through no fault of their own is a very serious matter and can leave a parent feeling helpless. If you believe your child was injured or has developed a serious illness as a result of a medication or medical error, please contact hospital medication error attorney Jeffrey Killino at 877-875-2927 today.